Pain

Searing. Blinding. Grinding. Unlike anything I’ve experienced in awhile.

And all at once.

I can feel each. And. Every. Single. Vertebrae. In. My. Spine.

It is not like my usual muscle spasm. No. This is like, a bone spasm? No I know that’s not real but it feels it.

*     *     *    *

I have this whole goal in life to be on as little medications as I need to be to function. I want my body as clean but also I want to deal with my problems fixing the problem and creating my own solution. I do not just want a bandaid of medication unless absolutely necessary.

Needless to say, I have been relatively med free except for as needed medications [antibiotics rarely, muscle relaxant for back spasms once a year, tylenol] until the recent past.

So back in 2013 when I went on Zoloft and Ativan it was a very harsh mental coping process. Then come early 2014 I was switching to Lexapro because Zoloft was making me psychotic. I still had to adjust to the fact that I was on this medication.

By the end of 2014, I found myself on Lexapro, Ativan as needed, Allegra, Flonase, an inhaler Atrovent, Gabapentin, Topamax, and an infusion. I wanted to die. It was stressful!!

I had a severe allergic reaction to the flu shot that just wiped me and my body out. It caused systemic responses and severe facial pain that can be found in earlier posts.

I had tried Gabapentin but I was so high from it that I was nonfunctional. And no it was not a good high. I had serious side effects. All to deal with severe unexplainable facial pain. Facial pain that prevented me from eating.

Then came the infusion to help bide time while titrating down on Gabapentin and on to Topamax. All I knew was I wanted off of Gaba.

Things evened out with Topamax and I went down to 600mg of Gabapentin at nighttime. I was scared to come off of it since everything was working and I was fearful of the debilitating facial pain.

But the past few months I was back on my goal of fewest meds as possible and Gabapentin is no joke! I wanted it out of my system! That office threatened to stop all my meds unless I came in so I took it as a sign to go in and stop the Gabapentin once and for all.

This week was titration down week. 600mg is really nothing: 2pills. I know I’m a light weight and I’ve been on it for a while so this can mean longer titration process. But I figured no issues. That doctor warned me to be fully off on a weekend because I would “feel off” and “weird” which I took as high. [He told me a total of one week for the process.]

Here I am and it’s anything but. Maybe I titrated too fast. I’m having withdrawal symptoms. No pills as of Friday and yesterday started my severe nausea, hypersensitivity to scents, and what I call seizure lite. Since this all started I’ve had serious dizziness, anxiety, headaches–things I can tough out with Ativan and mental spirit. But the confusion, near fainting, and today’s new onset of severe back pain? How the hell can I do this?!

Has the Gabapentin been masking serious back pain this whole time?!?! I mean this is serious bone pain that my current high doses of ibuprofen for my shoulder and ankle is not even touching!! I can’t focus! I can’t sit still! I can’t hold back my whimpers!!

PC was amazing at giving a back massage which helped but am I going to need this daily?!?! For how long??

I’m still coping with my injuries from my fall in the shower 7weeks ago. This is too much.

Advertisements

One thought on “Pain

  1. I’m sorry to hear that you’ve been having a rough time with your meds 😦 May I ask you how long you have been suffering from nerve pain (requiring Gabapentin and Topamax), and if you know why? The side effects and withdrawal symptoms sound so awful, but all I can say is (and I know you know this 🙂 ) please don’t deprive yourself of medication if you truly need it and if the benefits outweigh the risks – there is no glory in the suffering.

    How are you otherwise, my love?

    Liked by 1 person

Tell Me What You Think

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s